MAUDE Adverse Event Report: INVAMEX MANUFACTURING MYON SWINGAWAY WHEELCHAIR; WHEELCHAIR, MECHANICAL

INVAMEX MANUFACTURING MYON SWINGAWAY WHEELCHAIR; WHEELCHAIR, MECHANICAL
Model Number NA:MYON
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Invacare was made aware of an event that occurred in united kingdom with an action 4 ng manual wheelchair manufactured by invacare france.This medwatch is being filed in an abundance of caution due to the us manufactured myon wheelchair being similar in design and would likely have the same outcome as this event.No malfunction of the wheelchair was alleged, the occurrence was the result of unintended user error.It was reported the patient is non-compliant with wearing her lap belt despite being advised multiple times to wear it.The invacare myon jr wheelchairs user manual recommends wearing the seat positioning strap.The user manual also provides instruction for proper navigation over curbs and states to not attempt to ride over curbs or obstacles.If additional information becomes available, a follow-up medwatch will be filed.
 
Event or Problem Description
It was reported the patient fell out of the action 4 ng wheelchair on (b)(6)2024 around 2pm.She was out with 2 of her caregivers who were pushing her outside.She was not wearing her lap belt.When they tried to go up on to the pavement, the casters were not high enough and hit the curb.She fell forwards out of the wheelchair and fractured her knee and sustained some superficial injuries to her arms and face.She was taken to the hospital where she was treated.The left leg is now in a cast.The ot reporter advised the patient will need surgery to her knee.

Brand Name
MYON SWINGAWAY WHEELCHAIR
Common Device Name
WHEELCHAIR, MECHANICAL
Manufacturer (Section D)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael simmons
one invacare way
elyria, OH 44036
8003336900
MDR Report Key20778097
Report Number9616091-2024-00023
Device Sequence Number12012881
Product Code IOR
UDI-Device Identifier00841447102304
UDI-Public(01)00841447102304
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA:MYON
Device Catalogue NumberMYON
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale